Reactions 1704, p328 - 2 Jun 2018
Diarrhoea: case report
A 71-year-old man developed diarrhoea during treatment
with pyridostigmine for acetylcholine receptor antibody-
positive myasthenia gravis (MG) [duration of treatment to
reaction onset and outcome not stated].
The man, who was diagnosed with acetylcholine receptor
antibody-positive MG, started receiving oral pyridostigmine
120mg daily and tacrolimus. The symptoms of MG relieved.
However, due to the subsequent disease progression, he was
re-admitted and received treatment with methylprednisolone
and immune globulin with an increased dose of tacrolimus. He
developed diarrhoea secondary to pyridostigmine treatment.
The man’s pyridostigmine treatment was discontinued.
Further, he was diagnosed with small-cell lung cancer
stage IVB and received chemoradiotherapy. He remained alive
with no complaints and no disease progression to date.
Author comment: "Pyridostigmine was stopped because
the patient reported diarrhea as an adverse effect."
Yamasaki M, et al. Acetylcholine receptor antibody-positive myasthenia gravis
associated with small-cell lung cancer: A case report. Medicine 97: e0541, No. 17,
Apr 2018. Available from: URL: http://doi.org/10.1097/MD.0000000000010541 -
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved